Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 197, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 7, 2002, 3:23 AM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2002, 3:23 AM CDT (08:23 UTC)
- Expired
- Oct 7, 2002, 4:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Itawamba County, MS, Monroe County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 8:50 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Oct 6, 8:50 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 850 PM CDT SUN OCT 6 2002 COLD FRONT CURRENTLY MOVING THROUGH WEST TENNESSEE INTO EAST ARKANSAS. RADAR INDICATES SCATTERED THUNDERSTORM ACTIVITY AT THIS TIME WITH A LARGER AREA OF THUNDERSTORMS OFF TO THE WEST IN CENTRAL AND WESTERN ARKANSAS. WILL NOT MAKE ANY CHANGES TO FORECAST AT THIS TIME UNTIL IT APPEARS THAT RAIN COVERAGE IS DECREASING. .MEG...NONE
Hazardous weather outlook, Oct 6, 4:22 AM CDT, 23 hours 1 minute before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-070900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT SUN OCT 6 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 12:05 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 40 min |
| Oct 7, 12:29 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 31 min |
| Oct 7, 12:34 AM CDT | Severe Thunderstorm Warning | MEG | Henderson | 41 min |
| Oct 7, 1:07 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 38 min |
| Oct 6, 10:40 PM CDT | Flash Flood Warning | MEG | Coahoma, Quitman | 3 hr |
| Oct 7, 12:50 AM CDT | Severe Thunderstorm Warning | MEG | Benton | 40 min |
| Oct 7, 1:21 AM CDT | Severe Thunderstorm Warning | MEG | Tippah | 39 min |
| Oct 7, 1:49 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.